I got Fraxel for stretch marks 2 wks ago on abdomen and hips. My skin is still red where the laser was applied. Is it permanent?

I got Fraxel for stretch marks just over two weeks ago on abdomen and hips. My skin is still very red where the laser was applied. Didn't experience much if any peeling, and the sandpaper feel is gone. The red marks are distinct, oddly placed, obvious rectangles all over my belly and hips where the laser was applied. The belly marks were new and purple in color while the hip ones were white. I'm worried I'm scarred for life. Nothing led me to believe the obvious redness would last so long.

Doctor Answers 3

Fraxel and Stretch Marks

I am sorry for your side effects but it does not sound like you had the Fraxel laser.  It sounds more like IPL laser.  Perhaps the settings were too strong for you or your skin type.  Unfortunately too often I see patients who were told they had Fraxel and they find out later that it was not the actual laser.  Fraxel does not leave squares behind.  Please consult a board certified dermatologist who is an expert in lasers for a second opinion.

Fraxel for Stretch Marks

I suggest posting photos.  It maybe that the laser was too strong or you werent a candidate.  Maybe you are still healing?  I suggest a second opinion by a laser expert.  Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Rectangles are not the result of a Fraxel treatment

A Fraxel laser rolls on the skin and produces linear marks in the skin. Rectangles are not what is seen after Fraxel. Persistent red marks after IPL or other laser need to be evaluated. They shouldn't be there after 2 weeks. You might need another laser that attacks redness or it might represent a burn. Very hard to say.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.